Alert archive / Virginia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 9, NWS Wakefield, VA

April 27, 2007Middlesex County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Apr 27, 2007, 7:06 PM EDT for Middlesex County, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2007, 7:06 PM EDT (23:06 UTC)
Expired
Apr 27, 2007, 7:30 PM EDT
In force
24 min
Issued by
NWS Wakefield, VA
Area
Counties, with a storm outline in the text

County Middlesex County, VA

The radar

The Norfolk radar (KAKQ), 81 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2007-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2007-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
479 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KAKQ 272306
SVRAKQ
VAC119-272330-
/O.NEW.KAKQ.SV.W.0009.070427T2306Z-070427T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
706 PM EDT FRI APR 27 2007

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MIDDLESEX COUNTY IN EASTERN VIRGINIA...
  THIS INCLUDES THE CITY OF DELTAVILLE...

* UNTIL 730 PM EDT

* AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR HARTFIELD...OR ABOUT 9 MILES SOUTHEAST OF
  URBANNA...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DELTAVILLE BY 715 PM EDT...

PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.

LAT...LON 3758 7657 3753 7649 3755 7630 3758 7643
      3761 7644 3762 7653

$$

LB
1 follow-up statement
000 
WWUS51 KAKQ 272324
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
724 PM EDT FRI APR 27 2007

VAC119-272334-
/O.EXP.KAKQ.SV.W.0009.000000T0000Z-070427T2330Z/
MIDDLESEX VA-
724 PM EDT FRI APR 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MIDDLESEX COUNTY 
WILL EXPIRE AT 730 PM EDT...

LAT...LON 3758 7657 3753 7649 3755 7630 3758 7643
      3761 7644 3762 7653

$$

BROWN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 4:31 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 27, 4:31 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
431 PM EDT FRI APR 27 2007

.SHORT TERM /REST OF TONIGHT/...
STRNG/SVR CNVTN MVG ONTO OUTER EDGE OF CSTL WTRS ATTM. WL BE
CANCELLING SVR WATCH...THOUGH STILL XPCTD ISOLATED CNVTN THIS EVE
AS SCNDRY/DWPT BNDRY SWINGS ACRS FA. LO PSBLTY OF SML HAIL W/ ANY
CNVTN THIS EVE. LWRD POPS TO 10% ALL AREAS AFT MDNGT.

&&

.PREV DISCUSSION...
/ISSUED 258 PM EDT FRI APR 27 2007/

SHORT TERM /TONIGHT THROUGH SUNDAY/...
MUCH OF THE WX CONCERN THE NEXT FEW HRS. SVR WATCH UNTIL 7
PM...MIGHT BE ABLE TO AT LEAST TRIM WRN 1/3RD IN THE NEXT HR OR
SO. BEST INSTABILITY RMNS IN XTRM SE VA/NE NC...AND AS WK MID LVL
S/W HEADS NE FM ECNTRL NC ERY THIS EVE...XPCTG CONTD SCT/BKN TSRA
DVLPMNT INTO SE VA/CSTL NE NC.

BEEN ALSO KPG AN EYE W ACRS SW VA WHR ALG DWPT BNDRY SCTD SHRAS HV
BE DVLPG. KPG POPS HI CHC-LIKELY THIS EVE MOST PLCS...B4 TAPERING
OFF FOR THE REST OF THE NGT AS SKY TURNS PCLDY. LO TEMPS TNGT IN
THE 50S.

DRIER LLVL WLY FLO TAKES OVR FOR SAT...THOUGH MID LVL TROUGH
SWINGING THROUGH DURG THE AFTN/EVE LIKELY TO BE ENUF FOR BKN/OVC
CLDNS AND PSBL SLGT CHC SHRA/TSRA. HI TEMPS FM THE UPR 60S TO LWR/MID
70S.

FA RMNG UNDER NWLY FLO ALOFT SAT NGT AND SUN. ON SUN...NAM/GFS
SUGGS ANOTHER WK MID LVL S/W DROPPING ACRS FA DURG MIDDAY/AFTN
HRS. FOR NOW...WL JUST GO W/ PSNY SUN...AND LET NEXT CPL SHIFTS
TAKE A LOOK AT ADDING LO CHC POPS (IF NEC). LO TEMPS SAT NGT IN
THE LWR/MID 50S...HIGHS ON SUN IN THE 70S.

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
PLEASANTLY MILD NIGHT AND WARM DAYS TO START EARLY NEXT WEEK AS IN
DRY WNW FLOW. STRONGER WNW DOWNSLOPING WILL DEVELOP BY TUE AHEAD A
NORTHERN STREAM SHORT WAVE SWEEPING THRU THE NORTHERN MID ATLC
REGION AND CUD SEE HIGHS AOA 90F. ANTHR BACKDOOR SFC BNDRY ASSOCD
WITH THE NORTHERN STREAM SHORTWAVE WILL PRESS SOUTH ACRS THE FCST
AREA DURING THE MIDWEEK PERIOD WITH SUBSEQUENT (LOW) PCPN CHCS AND
COOLER TEMPS (ESP NEAR COAST). THE LONGER RANGE GUIDANCE SUGGS THIS
BNDRY MAKES IT ALL THE WAY INTO SE STATES BY THU.

AVIATION /19Z-18Z/...
HIGHLY VARIABLE CONDS OVR THE TERMINALS DURING THE LATE AFTN AND
INTO THE EVE. GENERALLY MVFR (TEMPO IFR) CIGS/VSBYS INVOF ANY PCPN.
AFTER PCPN MOVES OUT THIS EVE...SHUD SEE SOME FOG DEVELOPMENT DUE
RAINFALL AND A BRIEF LULL IN WINDS AHEAD COLD FRONT. ANY FOG SHUD
DISPERSE AS BNDRY WORKS THRU DURING EARLY MORN. EXPECT FOG TO REDUCE
VSBYS TO MVFR PSBLY IFR BEFORE LIFTING OUT.

MARINE...
SMALL CRAFT ADVISORY ALL MARINE ZONES CONTD INTO TNGT IN SSW FLOW
AHEAD COLD FRONT. SHUD BE ABLE TO DROP IT IN THE BAY/SOUND AS BNDRY
PUSHES THRU LATER THIS EVENING DUE TO MEAGER POSTFRONTAL CAA. SEAS
LIKELY REMAIN AOA 5 FT INTO AT LEAST EARLY SAT BEFORE THE INCOMING
OFFSHORE FLOW PUSHES THE HIGHER SEAS AWAY FROM COAST.

POTENTIAL FOR ANTHR SMALL CRAFT ADV EVENT LATE SAT/SAT EVE AS
NORTHERN STREAM SHORT WAVE/SECONDARY BNDRY DROPS THRU MID ATLC
REGION. WILL KEEP CONDS JUST BLO SCA CRITERIA FOR NOW...LATER SHIFTS
CAN ADJUST AS NECESSARY. OTHERWISE WEEKEND CONDS WILL BE DOMINATED
BY MODERATE W/NW FLOW SO A BIT CHOPPY OUT THERE.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EDT SATURDAY FOR ANZ630>633.

     SMALL CRAFT ADVISORY UNTIL 10 AM EDT SATURDAY FOR ANZ650-652-
     654.

     SMALL CRAFT ADVISORY UNTIL 5 AM EDT SATURDAY FOR ANZ656-658.

&&

SHORT TERM...25
Hazardous weather outlook, Apr 27, 4:25 PM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
425 PM EDT FRI APR 27 2007

ANZ630>633-MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-
282030-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-
MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
425 PM EDT FRI APR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...CURRITUCK SOUND...THE LOWER
EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-656-658-282030-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
425 PM EDT FRI APR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT

SCATTERED STRONG THUNDERSTORMS WITH GUSTY WINDS EXPECTED EARLY
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

25

In the hours before

Local storm report, Apr 27, 4:05 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
405 PM EDT FRI APR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND GST     GREAT BRIDGE            36.71N 76.24W
04/27/2007  E50.00 MPH       CITY OF CHESAPEAKE VA   TRAINED SPOTTER

            GUSTS TO 50 MPH AT THE GREAT BRIDGE LOCKS.

0350 PM     TSTM WND GST     LYNNHAVEN               36.84N 76.06W
04/27/2007  E50.00 MPH       CITY OF VIRGINIA B VA   TRAINED SPOTTER

            GUSTS TO 50 MPH AND TREE LIMBS DOWN AT THE CORNER OF
            LYNHAVEN PARKWAY AND INDIAN RIVER ROAD.

&&

MRUSNAK
Local storm report, Apr 27, 4:25 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
425 PM EDT FRI APR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     TSTM WND GST     OCEANA NAS              36.82N 76.03W
04/27/2007  M59 MPH          CITY OF VIRGINIA B VA   OTHER FEDERAL

&&

CULLEN
Local storm report, Apr 27, 4:54 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
454 PM EDT FRI APR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 AM     TSTM WND DMG     CHARLES CITY            37.34N 77.07W
04/27/2007                   CHARLES CITY       VA   EMERGENCY MNGR

            MULTIPLE TREES DOWN ALONG ROUTE 5 IN CHARLES CITY.

&&

CULLEN
Local storm report, Apr 27, 5:05 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
505 PM EDT FRI APR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     HAIL             HOPEWELL                37.29N 77.30W
04/27/2007  E0.75 INCH       CITY OF HOPEWELL   VA   LAW ENFORCEMENT

&&

CULLEN
Special weather statement, Apr 27, 5:28 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
528 PM EDT FRI APR 27 2007

VAZ078-084>086-091-272230-
GLOUCESTER VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-YORK VA-
528 PM EDT FRI APR 27 2007

...STRONG THUNDERSTORMS MOVING INTO THE MIDDLE PENINSULA...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DELTAVILLE TO 12 MILES SOUTHWEST OF
GLOUCESTER COURTHOUSE...OR FROM DELTAVILLE TO WILLIAMSBURG...MOVING
EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  DELTAVILLE AROUND 535 PM EDT...
  MATHEWS AROUND 605 PM EDT...

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. WIND GUSTS TO 35 MPH WILL BE
POSSIBLE AS WELL. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

BROWN
Local storm report, Apr 27, 6:05 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
605 PM EDT FRI APR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TORNADO          ARK                     37.44N 76.58W
04/27/2007                   GLOUCESTER         VA   NWS STORM SURVEY

            TIME APPROXIMATE. DAMAGE DETERMINED TO BE ASSOCIATED WITH
            EF0 TORNADO. DAMAGE BEGAN NEAR STARVATION ROAD AND ENDED
            NEAR WILLIS ROAD NEAR PETSWORTH ELEMENTARY SCHOOL.
            MULTIPLE TREES SHEARED OFF OR BLOWN OVER. DAMAGE INCLUDED
            ONE LARGE TREE ON A HOUSE AND ROOFS BLOWN OFF HORSE
            STABLES. TORNADO PATH WAS 3-3.5 MILES LONG AND 100 YARDS
            WIDE.

&&

CULLEN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 11:33 AM EDTSevere Thunderstorm WarningAKQCharles City, Prince George, City of Hopewell27 min
Apr 27, 12:21 PM EDTSevere Thunderstorm WarningAKQKing and Queen, New Kent39 min
Apr 27, 12:33 PM EDTSevere Thunderstorm WarningAKQGloucester, Middlesex27 min
Apr 27, 12:41 PM EDTSpecial Marine WarningAKQ64 min
Apr 27, 3:25 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach35 min
Apr 27, 3:26 PM EDTSpecial Marine WarningAKQ64 min
Apr 27, 6:51 PM EDTSevere Thunderstorm WarningAKQGloucester39 min
Apr 27, 7:21 PM EDTSevere Thunderstorm WarningAKQYork24 min
Apr 27, 7:32 PM EDTSevere Thunderstorm WarningAKQGloucester27 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.